Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 27, NWS Las Vegas, NV

June 7, 2019Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Jun 7, 2019, 3:45 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 7, 2019, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2019, 3:45 AM PDT (10:45 UTC)
In effect from
Jun 7, 2019, 11:00 AM PDT
Expired
Jun 7, 2019, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4340 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS75 KVEF 071045
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
345 AM PDT Fri Jun 7 2019

NVZ015-080300-
/O.NEW.KVEF.WI.Y.0027.190607T1800Z-190608T0300Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, 
and Rachel
345 AM PDT Fri Jun 7 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM this morning to 8 PM PDT
this evening. 

* WINDS...Sustained winds of 25-35 mph with gusts as high as 50
  mph.

* TIMING...From late this morning through this evening. Peak winds
  are expected between 2 and 5 PM this afternoon.

* IMPACTS...Difficult driving conditions for high profile vehicles.
  Loose objects such as trash cans may be blown away. |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ019-080300-
/O.NEW.KVEF.WI.Y.0027.190607T1800Z-190608T0300Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston and Red Rock
Canyon
345 AM PDT Fri Jun 7 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM this morning to 8 PM PDT
this evening. 

* WINDS...Sustained winds of 30 to 40 mph with gusts as high as 55
  mph.

* TIMING...Late this morning through this evening. Highest winds
  expected between 2 and 5 PM this afternoon.

* IMPACTS...Difficult driving conditions, especially for high
  profile vehicles. Trees and power lines may be at risk of coming
  down. Loose objects such as trash cans and lawn fixtures may be
  blown away.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ520-080300-
/O.NEW.KVEF.WI.Y.0027.190607T1800Z-190608T0300Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, 
and Olancha
345 AM PDT Fri Jun 7 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM this morning to 8 PM PDT
this evening. 

* WINDS...Sustained winds of 25-35 mph with gusts as high as 55
  mph, mostly for areas along Highway 395 south of Olancha.  

* TIMING...Late this morning through this evening.

* IMPACTS...Hazardous driving conditions, especially for high
  profile vehicles such as semi-trucks and large panel trucks.
  Gusts can be sudden and unable to anticipate when driving so
  extra caution is advised during this time period. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

AZZ036-NVZ021-080000-
/O.NEW.KVEF.LW.Y.0006.190607T1800Z-190608T0000Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, 
Hoover Dam, and Laughlin
345 AM PDT Fri Jun 7 2019 /345 AM MST Fri Jun 7 2019/

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS
MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON...

The National Weather Service in Las Vegas has issued a Lake Wind
Advisory, which is in effect from 11 AM PDT /11 AM MST/ this
morning to 5 PM PDT /5 PM MST/ this afternoon. 

* WINDS...Sustained winds of 25-30 mph with gusts as high as 40
  mph at times. 

* TIMING...Late this morning through the early evening. 

* IMPACTS...Boaters in the advisory area should use extreme 
  caution when venturing onto area lakes. Strong winds over the 
  open waters will make the lake water rough and hazardous...and 
  may result in high waves which may tip or swamp smaller craft. 
  For your personal safety...avoid the open waters. Stay close 
  to shore or around protected areas. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$
3 follow-up statements
285 
WWUS75 KVEF 072152
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
252 PM PDT Fri Jun 7 2019

AZZ001-080300-
/O.EXA.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Northwest Plateau-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
and Western Grand Canyon
252 PM MST Fri Jun 7 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect until 8 PM MST this evening. 

* WINDS...Sustained winds of 25 to 35 mph with gusts as high as 
  50 mph. 

* TIMING...Through this evening. Peak winds are expected through 
  5 PM this afternoon. 

* IMPACTS...Difficult driving conditions for high profile 
  vehicles. Loose objects such as trash cans may be blown away. 
  | 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ015-080300-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, 
and Rachel
252 PM PDT Fri Jun 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Sustained winds of 25 to 35 mph with gusts as high as 
  50 mph. 

* TIMING...Through this evening. Peak winds are expected through 
  5 PM this afternoon. 

* IMPACTS...Difficult driving conditions for high profile
  vehicles. Loose objects such as trash cans may be blown away. |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ019-080300-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston and Red Rock
Canyon
252 PM PDT Fri Jun 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Sustained winds of 30 to 40 mph with gusts as high as 
  55 mph. 

* TIMING...Through this evening. Highest winds expected through 5
  PM this afternoon. 

* IMPACTS...Difficult driving conditions, especially for high 
  profile vehicles. Trees and power lines may be at risk of 
  coming down. Loose objects such as trash cans and lawn 
  fixtures may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ520-080300-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, 
and Olancha
252 PM PDT Fri Jun 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Sustained winds of 25 to 35 mph with gusts as high as 
  55 mph, mostly for areas along Highway 395 south of Olancha. 

* TIMING...Through this evening.

* IMPACTS...Hazardous driving conditions, especially for high 
  profile vehicles such as semi-trucks and large panel trucks. 
  Gusts can be sudden and unable to anticipate when driving so 
  extra caution is advised during this time period. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

AZZ036-NVZ021-080000-
/O.CON.KVEF.LW.Y.0006.000000T0000Z-190608T0000Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, 
Hoover Dam, and Laughlin
252 PM PDT Fri Jun 7 2019 /252 PM MST Fri Jun 7 2019/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT /5 PM MST/
THIS AFTERNOON...

* WINDS...Sustained winds of 25 to 30 mph with gusts as high as 
  40 mph at times. 

* TIMING...Late this morning through the early evening.

* IMPACTS...Boaters in the advisory area should use extreme 
  caution when venturing onto area lakes. Strong winds over the 
  open waters will make the lake water rough and hazardous...and 
  may result in high waves which may tip or swamp smaller craft. 
  For your personal safety...avoid the open waters. Stay close 
  to shore or around protected areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$
232 
WWUS75 KVEF 072356
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
456 PM PDT Fri Jun 7 2019

AZZ036-NVZ021-080100-
/O.EXP.KVEF.LW.Y.0006.000000T0000Z-190608T0000Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, 
Hoover Dam, and Laughlin
456 PM PDT Fri Jun 7 2019 /456 PM MST Fri Jun 7 2019/

...LAKE WIND ADVISORY WILL EXPIRE AT 5 PM PDT /5 PM MST/ THIS
AFTERNOON...

South to southwest winds will gradually diminish and wave heights
on Lake Mead and Lake Mohave will decrease accordingly through 
the evening hours.

$$

NVZ015-080300-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, 
and Rachel
456 PM PDT Fri Jun 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Sustained winds of 25 to 35 mph with gusts as high as 
  50 mph. 

* TIMING...Through this evening. Peak winds are expected through 
  5 PM this afternoon. 

* IMPACTS...Difficult driving conditions for high profile 
  vehicles. Loose objects such as trash cans may be blown away. 
  | 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ019-080300-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston and Red Rock
Canyon
456 PM PDT Fri Jun 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Sustained winds of 30 to 40 mph with gusts as high as 
  55 mph. 

* TIMING...Through this evening. Highest winds expected through 
  5 PM this afternoon. 

* IMPACTS...Difficult driving conditions, especially for high 
  profile vehicles. Trees and power lines may be at risk of 
  coming down. Loose objects such as trash cans and lawn 
  fixtures may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ520-080300-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, 
and Olancha
456 PM PDT Fri Jun 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Sustained winds of 25 to 35 mph with gusts as high as 
  55 mph, mostly for areas along Highway 395 south of Olancha. 

* TIMING...Through this evening.

* IMPACTS...Hazardous driving conditions, especially for high 
  profile vehicles such as semi-trucks and large panel trucks. 
  Gusts can be sudden and unable to anticipate when driving so 
  extra caution is advised during this time period. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

AZZ001-080300-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Northwest Plateau-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
and Western Grand Canyon
456 PM MST Fri Jun 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WINDS...Sustained winds of 25 to 35 mph with gusts as high as 
  50 mph. 

* TIMING...Through this evening. Peak winds are expected through 
  5 PM this afternoon. 

* IMPACTS...Difficult driving conditions for high profile 
  vehicles. Loose objects such as trash cans may be blown away. 
  | 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
039 
WWUS75 KVEF 080255
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
755 PM PDT Fri Jun 7 2019

NVZ015-080400-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, 
and Rachel
755 PM PDT Fri Jun 7 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Wind gusts have dropped below 35 mph across most of Lincoln County
and winds will gradually abate overnight.

$$

NVZ019-080400-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston and Red Rock
Canyon
755 PM PDT Fri Jun 7 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Wind gusts have dropped below 35 mph in the Spring Mountains and
Red Rock Canyon and winds will gradually abate overnight.

$$

CAZ520-080400-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, 
and Olancha
755 PM PDT Fri Jun 7 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

West winds have been decreasing over the southern half of the
Owens Valley and will give way to north winds 15 to 25 mph late 
this evening and overnight.

$$

AZZ001-080400-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/
Northwest Plateau-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
and Western Grand Canyon
755 PM MST Fri Jun 7 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Wind gusts have decreased below 35 mph across the Arizona Strip
region and winds will gradually abate overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 6, 9:45 PM PDT, 6 hours earlier.

Area forecast discussion, Jun 6, 9:45 PM PDT, 6 hours before
Area Forecast Discussion
National Weather Service Las Vegas NV
945 PM PDT Thu Jun 6 2019

.SYNOPSIS...
A weak area of low pressure will move across the northern Great
Basin bringing slightly cooler temperatures through the weekend.
Much drier air will also work into the area ending the threat of
showers and thunderstorms to central Nevada. A return to above
normal temperatures is expected early next week with dry conditions
expected to persist through next week as well.
&&

.UPDATE...Winds have decreased 5-10 mph this evening across most of
the region and will stay somewhat subdued before picking up again
Friday morning through the afternoon with conditions quite similar
to those observed today. No immediate changes needed to the forecast
detailed in the previous discussion.
&&

.PREV DISCUSSION...
221 PM PDT Thu Jun 6 2019

Had a few showers and thunderstorms develop this afternoon across
portions of central Nevada and northern Mohave County as enough
residual moisture combined with weak instability remained in place.
Gusty winds have also developed this afternoon with most areas
seeing wind gusts between 30-35 mph. Winds on Lake Mead/Lake Mojave
also flirted with advisory levels at times this morning, but have
since been diminishing during the day. A shortwave trough will move
through the Pacific Northwest Friday bringing a drier southwest flow
into the region and bringing and end to the daily threat of
afternoon showers and thunderstorms we have been seeing across our
far northern zones. This shortwave will also bring in some cooler
temperatures through Saturday with readings near to slightly below
normal. We can expect to see another day of gusty southwest winds,
but hires models are indicating that wind speeds should be a bit
lower than what we saw today. Again, Lake Mead/Lake Mohave could be
flirting with Lake Wind Advisories, but think we will once again
remain just below criteria.

Starting Sunday high pressure will return to the region bringing
warming temperatures and continued dry conditions. Temperatures are
forecast to reach about 5-8 degrees above normal which would put
high temperatures in Las Vegas between 105-108 degrees and Death
Valley around 115-120 by the middle of next week. Late next week,
long range models show a weak low moving over the region which may
be the next chance for isolated PoPs in the forecast, but confidence
is quite low.
&&

.AVIATION...For McCarran...Gusty southwest winds around 25
knots will prevail during much of the daylight hours. Have included
gusts in overnight but these could be more intermittent in nature;
especially late tonight through around sunrise. Winds will increase
once again for much of the day Friday with speeds comparable to
those seen today. A scattered mid-cloud deck between 10k-15k feet
will hang around through this evening before dissipating; leaving
only FEW-SCT high clouds for the remainder of the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds decrease tonight but remain up around 10-15 knots
with intermittent gusts around 20 knots possible. SCT clouds at 10k-
15k feet will be present this afternoon before dissipating; leaving
only FEW-SCT high clouds aoa 25k feet. Friday will remain dry and
again see gusty, southwest winds with speeds comparable to this
afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Adair
DISCUSSION...Gorelow
AVIATION...Guillet

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:45 AM PDTLake Wind AdvisoryVEF13 hr

Nearby

Wind Advisories in Nevada, 2019Wind Advisories in Arizona, 2019Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.